I am a 58 year old woman diagnosed with vascular spams to the heart. My blood pressure began soaring to 180/120. My other symptoms seemed heart related, so I went to a Cardiologist. My EKG was normal. I completed nine minutes on a treadmill stress test (with nuclear die) and that showed no abnormalities. I had an ultrasound that was normal except for slight (age related) thickening, but it did catch the arrhythmia. After these tests, the doctor prescribed Cardizem LA 120 mg and the next day the tightness/squeezing in my chest eased, but the other symptoms remained. He upped it to 240 mg and it is again better but the symptoms are still interfering with my life. I have been on the 240 mg for a month now. I do have a family history of heart trouble. I was in a program of weight lifting alternated with aerobic exercise for eight months prior to the beginning of symptoms and I am eager to get back on it.
Symptoms: My blood pressure now regularly runs 132/92 and 94 but it can go up to 162/100 (this is a big concern for me) and is often in the normal range, my heart thumps, has irregular beats and feels like it is racing. I get lightheaded, have squeezing and tightness in chest, panting feeling, night sweats, lead weight feeling in arms and legs, exhaustion, pain in left arm or sometimes a tingling which extends up my neck, pain in jaw and ear, tingling in face. Sometimes I have to sleep sitting up and I still have a slight dry cough with a prolonged?wheeze?
What else should be checked. I have limited insurance so they are hesitating doing tests.
Sorry to hear about your health concerns. It is difficult to pinpoint the nature of your problem. It seems to span several differnt organ system of complaints. Some of the issue sound like they may be heart related, but it is also possible that they are not. Certainly controlling your high blood pressure is important and a calcium channel blocker is a good place to start. If your blood pressure stays elevated, an ACE Inhibitor is a good second agent.
If I saw you in clinic I would probably want an echocardiogram to make sure you have a structurally normal heart. If you have a negative stress test, normal EKG, and a structurally normal heart, it is more than likely your symptoms are not coming from your heart. Echocardiograms can be expensive, but I think it would add incremental benefit to your doctors ability to make informed decisions. I am assuming that you saw an internist and he checked your thyroid, liver and kidneys, although your symptoms do not necessarily point in that direction.
I hope this helps. Good luck and thanks for posting.
Not sure what to tell you about testing, because you will need some tests to work this out.
If all other cardiac symptoms check out
The following symptoms are congruent with possible magnesium deficiency:
tightness in chest,
panting feeling- (difficulty breathing/ hyperventillation)
night sweats, (assume you are done with menopause?)
pain in left arm or sometimes a tingling
Others of your symptoms may also indicate Mg deficiency.
Mg has been shown to act like a Calcium channel blocker, cause significant (though some may consider small) reductions in blood pressure.
you may wish to review my other posts... you may find some interesting leads that may help you. Work as best you can with your doctor. Mg deficiency is hard to diagnose. You will either need a Mg challenge or hope that a Red Blood cell Mg will show a deficit. You will need a good doctor to figure this about.... most of them won't know a darned thing about this (testing RBCs), I'm afraid to tell you.
Thank you, CMiller. I will ask the doctor about these things too.
Something that is new has developed and that is that the blood pressure from one arm to the other can, at times, be greatly different.
Even with cardizem LA 360 mg I am running eratic pressures: mostly on the systolic as far as each arm being different and the diastolic is almost always high, usually around 92
More testing is in store, I'm sure.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.